MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC
Model Number H74938046740750
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that stent migration occurred.Vascular access was obtained utilizing bilateral access.The 60% stenosed target lesions were located in the non-tortuous and moderately calcified left and right iliac arteries.An 8.0 x 40 x 75 cm express® ld iliac / biliary stent was deployed in the right iliac artery and a 7.0 x 40 x 75 cm express® ld iliac / biliary stent was deployed in the left iliac artery.Angiography was performed, however, it was noted that there was no stent in the left iliac artery.Subsequent angiography revealed that the 7.0 x 40 x 75 cm stent had migrated into the lower aorta.A 35 guide wire was then placed through the migrated stent.A 20 mm non-bsc snare retrieval kit was used through the right iliac artery to fixate the guide wire and to prevent further migration.A 9 x 60 mm non-bsc balloon catheter was then inflated and the stent was pulled back into the left iliac artery.A 10 x 60 mm non-bsc balloon catheter was then inflated to further appose the stent.A 10 x 60 mm non-bsc stent was inserted into the 7.0 x 40 x 75 cm express® ld iliac / biliary stent to extend length and ensure full apposition and was followed by dilation with a 10x60 non-bsc balloon catheter.A 10 x 40 mm non-bsc stent was also inserted into the 8.0 x 40 x 75 cm express® ld iliac / biliary stent in the right iliac to further appose the stent and was followed by dilation with a 10 x 60 mm non-bsc balloon catheter and the procedure was completed.Angiography was performed and both iliac and stents looked good.No further patient complications were reported and the patient did well throughout the entire procedure.

Brand Name
EXPRESS® LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7550047
Report Number2134265-2018-04617
Device Sequence Number16588146
Product Code NIO
UDI-Device Identifier08714729392217
UDI-Public08714729392217
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P090003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2019
Device Model NumberH74938046740750
Device Catalogue Number38046-74075
Device Lot Number0019467565
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2018
Initial Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10X40MM CORDIS CONTROL ILIAC STENT; 10X60MM CORDIS CONTROL ILIAC STENT; 3 - 10X60 ABBOTT ARMADA BALLOONS; 9X60MM ABBOTT ARMADA BALLOON; BARD SNARE RETRIEVAL KIT 20 MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR